Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2015, 3:37 PM EDT for Wood County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 3:37 PM EDT (19:37 UTC)
- Expired
- May 27, 2015, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wood County, OH
The radar
The Detroit radar (KDTX), 152 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:50 PM EDT | TSTM WND GST 60 | Custar, OH | PEA SIZE HAIL ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002
WUUS51 KCLE 271937
SVRCLE
OHC173-272030-
/O.NEW.KCLE.SV.W.0028.150527T1937Z-150527T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWESTERN OHIO...
* UNTIL 430 PM EDT
* AT 337 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DESHLER...OR
11 MILES SOUTHEAST OF NAPOLEON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...FOSTORIA...NORTH BALTIMORE...WESTON...
PEMBERVILLE...MILLBURY...HASKINS...LUCKEY...BRADNER...GRAND
RAPIDS...WAYNE...BLOOMDALE...RISINGSUN...CYGNET...PORTAGE...JERRY
CITY...TONTOGANY...HOYTVILLE...CUSTAR AND WEST MILLGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4140 8388 4158 8342 4117 8342 4117 8388
TIME...MOT...LOC 1937Z 251DEG 27KT 4126 8400
HAIL...1.25IN
WIND...60MPH
$$
LAPLANTE2 follow-up statements
050
WWUS51 KCLE 272000
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT WED MAY 27 2015
OHC173-272030-
/O.CON.KCLE.SV.W.0028.000000T0000Z-150527T2030Z/
WOOD OH-
400 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN WOOD COUNTY...
AT 400 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOWLING
GREEN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...PEMBERVILLE...LUCKEY...BRADNER...WAYNE...RISINGSUN...
PORTAGE AND TONTOGANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4144 8374 4151 8342 4124 8342 4128 8375
TIME...MOT...LOC 2000Z 250DEG 40KT 4135 8368
HAIL...1.25IN
WIND...60MPH
$$
LAPLANTE095
WWUS51 KCLE 272029
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT WED MAY 27 2015
OHC173-272039-
/O.EXP.KCLE.SV.W.0028.000000T0000Z-150527T2030Z/
WOOD OH-
429 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY WILL
EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN OHIO.
LAT...LON 4144 8374 4151 8342 4124 8342 4128 8375
TIME...MOT...LOC 2027Z 251DEG 27KT 4135 8368
$$
TKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:20 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 27, 2:20 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 220 PM EDT WED MAY 27 2015 .SYNOPSIS... A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING. HIGH PRESSURE WILL BRIEFLY BE LOCATED OVER THE REGION ON THURSDAY BUT WILL MOVE OFF THE NEW ENGLAND COAST EARLY FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...NO CHANGES FOR THE UPDATE. ORIGINAL...A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING. THE AREA LOOKS TO BE DRY THROUGH THE MORNING BUT WITH AFTERNOON HEATING AND THE LIFT NEAR AND AHEAD OF THE FRONT THERE SHOULD BE SOME CONVECTIVE DEVELOPMENT. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME STRONGER WIND AS THEY CROSS NORTHERN OHIO AND NW PA. TEMPERATURES ALOFT MAY ALSO COOL ENOUGH TO ALLOW FOR THE DEVELOPMENT OF SOME HAIL. WILL MENTION THE SEVERE POTENTIAL IN THE HWO. IT WILL BE ANOTHER WARM DAY UNDER VARIABLE AMOUNTS OF CLOUD COVER. MOST LOCATIONS SHOULD WARM INTO THE LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... COLD FRONT SHOULD BE EAST OF THE COUNTY WARNING AREA NEAR OR SHORTLY AFTER MIDNIGHT WITH THE THUNDER MOVING EASTWARD WITH IT. HIGH PRESSURE SHOULD THEN TAKE CONTROL FOR ABOUT 24 HOURS WITH DRY CONDITIONS EXPECTED THURSDAY INTO FRIDAY. WE WILL HAVE TO MONITOR NW OHIO FRIDAY EVENING TO SEE IF ANY CONVECTION CAN DRIFT INTO THE REGION AHEAD OF THE NEXT COLD FRONT. THE MAIN PUSH OF THUNDERSTORMS SHOULD HOLD OFF UNTIL SATURDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL AGAIN HAVE A CHANCE TO BECOME SEVERE. TEMPERATURES WILL ONLY COOL SLIGHTLY FOR THURSDAY IN THE WAKE OF THE WEAK FRONT. MOST LOCATIONS WILL BE WITHIN A COUPLE DEGREES OF 80. COOLER NEAR THE LAKESHORE WITH A LAKE BREEZE DEVELOPING. FRIDAY WILL SEE HIGHS RETURN TO AT LEAST THE MIDDLE 80S. A FEW DEGREES COOLER ON SATURDAY WITH MORE CLOUD COVER. && .LONG TERM /SUNDAY THROUGH TUESDAY/... TREND CONTINUES FOR SATURDAYS COLD FRONT TO BE SOUTH OF THE AREA BY SUNDAY. HAVE THEREFORE TRENDED PRECIP CHANCES DOWN...BUT STILL LEFT SOME AS THERE ARE STILL DISCREPANCIES ON HOW FAR SOUTH IT GETS. AT ANY RATE IT WILL BE MUCH COOLER WITH HIGH PRESSURE BUILDING TO OUR NORTH AND NORTHERLY FLOW ACROSS OUR AREA. FAIR WEATHER AND HIGH PRESSURE BY TUESDAY WITH HIGHS SLOWLY TRENDING WARMER. OVERALL THOUGH TEMPERATURES NEAR SEASONAL AVERAGES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... WEAK COLD FRONT OVER INDIANA WILL MOVE EAST THIS AFTERNOON AND EARLY TONIGHT. SHOWERS AND THUNDERSTORMS WILL FILL IN AHEAD OF THE FRONT. SOME OF THE STORMS WILL HAVE STRONG WINDS AND HAIL AND LOCAL IFR CONDITIONS. THE SOUTH TO SOUTHWEST WIND WILL BE GUSTY AHEAD OF THE FRONT. WINDS VEERING WEST BEHIND THE FRONT TONIGHT AND THEN LIGHT NORTH BY THURSDAY MORNING. VFR EXCEPT FOR PATCHY MVFR FOG THURSDAY MORNING. OUTLOOK...NON VFR CONDITIONS SATURDAY IN SHRA/TS. NON VFR POSSIBLE INTO SUNDAY. && .MARINE... A COLD FRONT WILL BE CROSSING LAKE ERIE THIS EVENING WITH POTENTIALLY STRONG THUNDERSTORMS. SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST LATE TONIGHT AND BECOME LIGHT WITH HIGH PRESSURE OVERHEAD. THE HIGH SHIFTS EAST FRIDAY AND SOUTHERLY FLOW RETURNS TO THE LAKE. A STRONG COLD FRONT IS EXPECTED SATURDAY. COULD SEE A SMALL CRAFT ADVISORY FOR SATURDAY INTO SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...TK/MULLEN SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...KOSARIK MARINE...OUDEMAN
Hazardous weather outlook, May 27, 5:29 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 529 AM EDT WED MAY 27 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 529 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT LARGE HAIL WILL BE POSSIBLE. A WEAKENING COLD FRONT WILL MOVE INTO NORTHWEST OHIO THIS AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THESE THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE EVENING AND COULD IMPACT ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 27, 2:09 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
209 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 5 NW TOLEDO 41.72N 83.65W
05/27/2015 LUCAS OH PUBLIC
SEVERAL LARGE LIMBS DOWN.
&&
MITCHELLLocal storm report, May 27, 2:13 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL BOWLING GREEN 41.38N 83.65W
05/27/2015 E0.75 INCH WOOD OH TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
MITCHELLLocal storm report, May 27, 2:27 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG 1 WSW SYLVANIA 41.71N 83.72W
05/27/2015 LUCAS OH BROADCAST MEDIA
SEVERAL UTILITY POLES AND WIRES DOWN.
&&
MITCHELLLocal storm report, May 27, 2:28 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 W PEMBERVILLE 41.41N 83.52W
05/27/2015 E1.00 INCH WOOD OH TRAINED SPOTTER
&&
MITCHELLLocal storm report, May 27, 3:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG 2 NE ELMORE 41.49N 83.26W
05/27/2015 OTTAWA OH TRAINED SPOTTER
TREE DOWN NEAR ROUTE 105.
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:20 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 55 min |
| May 27, 1:52 PM EDT | Special Marine Warning | CLE | 113 min | |
| May 27, 2:07 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 38 min |
| May 27, 2:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 33 min |
| May 27, 3:40 PM EDT | Special Marine Warning | CLE | 65 min | |
| May 27, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 31 min |
| May 27, 4:17 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 43 min |
| May 27, 4:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| May 27, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 45 min |
| May 27, 5:19 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 26 min |
| May 27, 5:35 PM EDT | Special Marine Warning | CLE | 115 min | |
| May 27, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 33 min |
| May 27, 7:53 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 22 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.